Catalyst Athletics Forums

Catalyst Athletics Forums (http://www.catalystathletics.com/forum/index.php)
-   Supplements (http://www.catalystathletics.com/forum/forumdisplay.php?f=9)
-   -   fish oil, poop (http://www.catalystathletics.com/forum/showthread.php?t=5336)

Jeff Yan 04-12-2010 07:50 PM

fish oil, poop
 
Is fish oil known for having any particular effect on stool?

Garrett Smith 04-12-2010 07:53 PM

Mainly if you take it on an empty stomach and/or have trouble digesting fats.

Jeff Yan 04-12-2010 08:03 PM

I don't take it every day, but when I do, it's with a meal and I take 2 x 1000 mg's at a time. I haven't exceeded 4 capsules in a day. The recommendation on the bottle is 3 daily, 1 with each meal.

I haven't yet noticed any anomalies when consuming high concentrations of other fats/oils though.

Joe Hart 04-12-2010 08:37 PM

For lack of a better term...It has made my poop fluffy and float on the surface of the water. Other than that nothing. I think there is a thread WAY back about almost the same thing.

Jeff Yan 04-12-2010 09:13 PM

Quote:

Originally Posted by Joe Hart (Post 74185)
For lack of a better term...It has made my poop fluffy and float on the surface of the water. Other than that nothing. I think there is a thread WAY back about almost the same thing.

I just did a quick thread title search on "fish oil" and didn't see anything that appeared to be about stool.

I believe I've read that floaters are indicative of higher fat content, so what you're experiencing would be consistent with that.

Anyway, I'm more talking along the lines of firmness/squirtiness, although this may simply be a more extreme degree on the same scale of fluffy texture.

Derek Weaver 04-12-2010 10:53 PM

I wouldn't recommend it, but people who have high dosed fish oil tend to note that it'll make you a bit "runny".

I used to push fish oil fairly high, at least by my standards @ 10-15 1 gram caps/day, and didn't have any issues though.

Rasmus Thomsen 05-13-2010 04:26 AM

Whenever I tried 15-20g I got really nasty diarrhea, but that was done in only 2 servings, now I'm back to 10g and may try upping the doses but spread out over the day.

Matthias Becker 05-13-2010 04:42 AM

I've noticed absolutely no difference.

Chris Butler 05-13-2010 05:32 AM

Quote:

Originally Posted by Derek Weaver (Post 74190)
I wouldn't recommend it, but people who have high dosed fish oil tend to note that it'll make you a bit "runny".

This happen to me. I eat a LOT of salmon as well as take the pills.

Brandon Oto 05-13-2010 08:19 AM

High fat content in general gives you runny shit. You get used to it.


All times are GMT -7. The time now is 02:41 PM.

Powered by vBulletin Version 3.6.2
Copyright ©2000 - 2014, Jelsoft Enterprises Ltd.